Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nausea with Comb/Sustiva
Oct 26, 2003

I'm concerned about my call to the doctor yesterday. I spoke with a nurse who relayed my questions and concerns to the doctor. I told her that I felt nausea throughout the day and experienced chills with body temperatures dropping to 93-94 at night. She asked when I started taking the meds and if I had diarrhea...and I told her Oct 3rd and no diarrhea. I told her I wanted to know if anything can be done about it....and if the temp change was dangerous. After she spoke with the doctor, he advised her to tell me to stop taking the meds for a week and then restart them. If the problems continued he would change the medication.

My concern is that he was so quick about stopping treatment without suggesting anything to help the adverse reactions which I have been told are temporary. Today I woke up feeling nausea, and the intensity has already increased. I would love to stop taking meds, but I don't know if it is the right thing to do. I don't want to start building resistance at such an early stage.

I just started taking Combivir/Sustiva on Oct 3rd. My counts were CD4 240/ VL > 100,000.

My doctor is an infectious disease specialist; however, he does not have many HIV patients. I'm in the process of finding another doctor; however, I still need good advice from the current.

What are your thoughts? Thanks.

Response from Dr. Boyle

I agree with you...stopping and starting medications, especially at the start when viral loads reamin high, is to be avoided if possible. The nausea you are experiencing is to be expected, and is likely due to the Retrovir (AZT) component of the Combivir. Some patients eventually get over it, while others do not. In the short-term, it should be controlled with medications for nausea, but if it persists you can consider changing to another medication, such as Viread or Ziagen, which have signficantly better tolerance. Your other symptoms are unusual, especially the temperature swings, and you may need to be examinded by your docotr if these persist.



Previous
facial wasting
Next
Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement